Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 46, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 27, 1999, 4:54 AM CDT for Bourbon County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 1999, 4:54 AM CDT (09:54 UTC)
- Expired
- Apr 27, 1999, 10:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Bourbon County, KS
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 270956 FFWSGF KSC011-021-037-MOC011-097-119-145-217-271500- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 454 AM CDT TUE APR 27 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR... BOURBON COUNTY IN SOUTHEASTERN KANSAS CHEROKEE COUNTY IN SOUTHEASTERN KANSAS CRAWFORD COUNTY IN SOUTHEASTERN KANSAS BARTON COUNTY IN SOUTHWESTERN MISSOURI JASPER COUNTY IN SOUTHWESTERN MISSOURI MCDONALD COUNTY IN SOUTHWESTERN MISSOURI NEWTON COUNTY IN SOUTHWESTERN MISSOURI VERNON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 1000 AM CDT * AT 450 AM DOPPLER RADAR INDICATED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. * THE HEAVY RAINFALL OVER THE PAST TWO DAYS HAS CAUSED THE GROUND TO BECOME SATURATED ACROSS THE WARNED COUNTIES. ALTHOUGH THE RAINFALL THIS MORNING WILL NOT BE HEAVY... ANY ADDITIONAL RAINFALL WILL ONLY AGGRAVATE THE FLOODING SITUATION. LOW AREAS AND ROADS ADJACENT TO RIVERS IN THE WARNED COUNTIES WILL ALSO BE VULNERABLE TO FLOODING. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS EVEN AFTER HEAVY RAIN HAS ENDED. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. SEVERAL PEOPLE LOSE THEIR LIVES EACH YEAR BECAUSE THEY ATTEMPT TO CROSS FLOODED LOW WATER CROSSINGS. IF FLOODED ROADWAYS BLOCK YOUR WAY...FIND AN ALTERNATE ROUTE. SUTTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 3:00 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 27, 3:00 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED CCF NUMBERS NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 AM CDT TUE APR 27 1999 FCST CONCERNS: PRECIP CHCS AND TEMPS LATEST ANALYSIS INDCS SFC LOW LOCATED VCNTY OF KMKC AT 06Z. STLT LOOPS SHOW THAT UPR LOW WAS CENTERED OVR SERN KS. A FEW RETURNS INDCD ON THE 88D ACRS NWRN AND SERN PARTS OF THE FA ATTM. DUE TO NCEP COMPUTER PROBLEMS...AVN JUST COMING IN. MODELS SEEMED TO INTIALIZE UPR LOW POSITION FAIRLY WELL. BASIC TREND IS FOR UPR SYS TO DRIFT ACRS CNTRL MO TODAY AND THE SLIDE EAST OF THE REGION LATE TNGT AND WED. UPR HI NORTH OF THE GREAT LAKES WL TEND TO KEEP UPR LOW ON A MORE EWD TRACK. OOZ UPR AIR ANALYSIS INDCD RATHER COLD AIR ALOFT ASSOCD WITH UPR LOW /-21C AT 500 MB AT KOKC/. MODELS INDC THIS AIR WL MOVE INTO THE FA LATER TODAY AND TNGT. COMBO OF COLD TEMPS ALOFT AND DAYTIME HEATING...WL RESULT IN STEEP LAPSE RATES ACRS MUCH OF THE AREA. BOTH NGM AND ETA INDC 850-500MB LAPSE RATES OF 6-7 C/KM BY THIS AFTN. THIS SHLD RESULT IN ADDITIONAL SHRA/TSRA DEVELOPMENT OVR THE AREA...ESPECIALLY VCNTY OF UPR LOW. BASED ON PROGS...WL CONT WITH HIGHEST POPS TODAY ACRS NRN AND ERN ZNS. ISENTROPIC DATA AT 305K LVL INDCS AXIS OF LIFT ROTATING ACRS THE AREA FM THE WEST TODAY...WITH BEST LIFT SHIFTING TO THE N AND E OF THE AREA TNGT AND EARLY WED. EXPECT CHCS FOR PRECIP TO GRADUALLY DECREASE FM THE WEST TNGT AS UPR SYS SLOLY SHIFTS EWD. ERN AREAS OF THE FA WL SEE PRECIP CHCS PERSIST FOR MUCH OF TNGT. STILL COULD SEE SOME LINGERING SHOWERS ACRS ERN AREAS ON WED...DUE TO CLOSE PROXIMITY OF WEAKENING UPR LOW. ABUNDANT LOW LVL MOISTURE WL KEEP A GOOD BIT OF CLDS ACRS MOST AREAS ON WED. NGM MOS TEMPS ARE IN GOOD AGREEMENT WITH CURRENT FCST TEMPS. WL ONLY MAKE SOME MINOR ADJUSTMENTS. THANKS FOR COORDINATION PAH...ICT AND STL. STL...WORK ZNS WL BE SENT SHORTLY. CCF (FOR COORDINATION PURPOSES ONLY): SGF WE 067/051 067/050 068 095311 JLN EB 068/052 069/051 070 09411- UNO WE 069/053 068/051 070 097531 VIH WE 065/051 063/048 066 096531 RICKARD
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:58 PM CDT | Flash Flood Warning | SGF | Cherokee, Crawford | 6 hr |
| Apr 26, 10:58 PM CDT | Flash Flood Warning | SGF | Bourbon | 6 hr |
| Apr 27, 4:54 AM CDT | Flash Flood Warning | SGF | Crawford | 5 hr |
| Apr 27, 4:54 AM CDT | Flash Flood Warning | SGF | Cherokee | 5 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.